Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 4, 2015, 1:15 PM CDT for Osage County, Shawnee County, Wabaunsee County, Kansas. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 4, 2015, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:23 PM CDT | HAIL 0.75 | Ene Eskridge, KS | ESTIMATED WIND WITH THE STORM WERE ABOUT 50MPH. |
| Jun 4, 1:23 PM CDT | HAIL 1 | 3 Wsw Keene, KS | LOTS OF QUARTER SIZE HAIL REPORTED FALLING. |
| Jun 4, 1:25 PM CDT | HAIL 1.75 | 4 Ene Eskridge, KS | DELAYED REPORT |
| Jun 4, 1:40 PM CDT | HAIL 1.75 | 8 S Dover, KS | |
| Jun 4, 2:00 PM CDT | HAIL 1.75 | 4 N Burlingame, KS | |
| Jun 4, 2:06 PM CDT | HAIL 1 | 3 N Burlingame, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS53 KTOP 041815
SVRTOP
KSC139-177-197-041900-
/O.NEW.KTOP.SV.W.0062.150604T1815Z-150604T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
115 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTH CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 200 PM CDT
* AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEENE...AND
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KEENE...DOVER...HARVEYVILLE...AUBURN AND BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3893 9563 3869 9583 3886 9619 3903 9607
TIME...MOT...LOC 1815Z 291DEG 23KT 3892 9607
HAIL...1.75IN
WIND...60MPH
$$4 follow-up statements
032
WWUS53 KTOP 041824
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
124 PM CDT THU JUN 4 2015
KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
124 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...
AT 121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEENE...AND
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. LOTS OF QUARTER SIZE HAIL WAS
REPORTED 3 MILES SOUTHWEST OF KEENE AT 119 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOVER...HARVEYVILLE...AUBURN AND BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3893 9610 3900 9599 3893 9563 3869 9583
3882 9611
TIME...MOT...LOC 1823Z 291DEG 23KT 3890 9601
HAIL...1.75IN
WIND...60MPH
$$707
WWUS53 KTOP 041833
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
133 PM CDT THU JUN 4 2015
KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
133 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...
AT 131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
DOVER...AND MOVING EAST AT 25 MPH.
HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARVEYVILLE...AUBURN AND BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3880 9604 3891 9603 3896 9595 3891 9565
3869 9583
TIME...MOT...LOC 1833Z 291DEG 23KT 3888 9593
HAIL...2.00IN
WIND...60MPH
$$341
WWUS53 KTOP 041846
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
146 PM CDT THU JUN 4 2015
KSC139-177-197-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-OSAGE-WABAUNSEE-
146 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WABAUNSEE...NORTHWESTERN OSAGE AND SOUTH CENTRAL SHAWNEE COUNTIES
UNTIL 200 PM CDT...
AT 142 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF AUBURN...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. GOLFBALL SIZE HAIL WAS REPORTED 8 MILES SOUTH OF
DOVER AT 140 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3882 9600 3891 9599 3893 9589 3888 9568
3871 9582
TIME...MOT...LOC 1845Z 294DEG 23KT 3884 9586
HAIL...1.75IN
WIND...60MPH
$$873
WWUS53 KTOP 041852
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
152 PM CDT THU JUN 4 2015
KSC177-197-041901-
/O.CAN.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
SHAWNEE-WABAUNSEE-
152 PM CDT THU JUN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABAUNSEE AND
SOUTH CENTRAL SHAWNEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3879 9595 3887 9590 3887 9585 3884 9571
3871 9582
TIME...MOT...LOC 1851Z 297DEG 20KT 3883 9586
$$
KSC139-041900-
/O.CON.KTOP.SV.W.0062.000000T0000Z-150604T1900Z/
OSAGE-
152 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OSAGE COUNTY UNTIL 200 PM CDT...
AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BURLINGAME...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM PREVIOUSLY PRODUCED GOLFBALL
SIZE HAIL OVER FAR NORTHWEST OSAGE COUNTY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGAME.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3879 9595 3887 9590 3887 9585 3884 9571
3871 9582
TIME...MOT...LOC 1851Z 297DEG 20KT 3883 9586
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:40 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 4, 12:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1240 PM CDT Thu Jun 4 2015 .UPDATE... Issued at 1240 PM CDT THU JUN 4 2015 The morning convection has laid down a good cold pool. The outflow boundary is currently set up from near KSLN to lust north of KEMP. A relatively weak low level jet from the south southwest and weak large scale forcing has allowed the convection to fester longer into the day than earlier expected. To the south of the outflow boundary, good low level moisture and instability continues to advect north. Think that new development is possible along the trough axis or outflow to the west of the forecast area. This would set up another possible MCS to track across northern KS overnight. Because of this have already extended the flash flood watch through Friday morning. && .SHORT TERM...(Today and Tonight) Issued at 402 AM CDT THU JUN 4 2015 Another complicated short-term forecast is in place for today as conditions will continue to be strongly influenced by mesoscale and lingering storm-scale features. A mid-level ridge stretched across the central U.S. with models showing it remaining anchored over this region through the short-term period. Water vapor imagery showed a few embedded shortwaves that had developed along the northern edge of the ridge axis that was helping to support the development of scattered thunderstorms across Nebraska and far northern Kansas early this morning. Short-range models show this early morning activity near the KS/NE border to continue to lift just north of the border through around sunrise before a shift in the winds aloft cause the storms to shift southeastward and track across northeast and into east central Kansas through mid to late morning. These morning storms should generally remain below severe criteria as inhibition remains in place and effective shear steadily weakens to 25-30kts, however cannot rule out some marginally-severe hail or gusty winds from any stronger storms. Most of the short-range models show these morning storms weakening and diminishing by late morning/early afternoon with a few hours of mostly dry conditions during the afternoon hours. However, it is worth noting that both the Hi-Res ARW/NMM are showing a few isolated storms developing during the early/mid afternoon hours, likely initiating off of a lingering outflow boundary, so this potential will need to be monitored closely. Much like yesterday, the morning cloud cover should keep temperatures fairly steady initially, but if we're able to get some breaks in the cloud cover during the early/mid afternoon hours (which several models are suggesting), then it shouldn't take long for temperatures to reach into the low/mid 80s across much of the area as the southerly low-level jet remains in place over the region, helping to support warm-air advection into the region. The coolest conditions will likely be in far northeast Kansas and along the Kansas/Nebraska border where cloud cover may linger. Concerns then shift to later this afternoon and this evening for additional thunderstorm development and the potential for some strong to severe storms. The surface low pressure west of the forecast area looks to remain in place with the associated frontal boundary remaining fairly stationary across western Kansas into central Nebraska. This boundary, as well as any lingering outflow boundaries, should be the focus for additional thunderstorm initiation as early as late this afternoon and into this evening across north central and far northern Kansas. Whether these storms will remain somewhat anchored along these boundaries and stay mainly focused across northern Kansas or if these storms will morph into a complex of storms that tracks southeastward across the CWA is still uncertain. However, atmospheric conditions across the northern half of the CWA should be conducive to the development of strong to severe storms as inhibition weakens across the area by late afternoon/early evening, MUCAPE values reach upwards of 3000-4000 J/kg, and 0-6km bulk shear values reach upwards of 30-35kts. The low-level jet quickly increases across central Kansas late afternoon through the evening hours with a zone of increased 0-1km helicity values and bulk shear values across far north central and far northeast Kansas, so cannot rule out the potential for an isolated tornado across that region. Otherwise, main threats would be large hail, damaging winds, and locally heavy rain. Inhibition looks to build back in during the mid to late evening hours, so storms may become more elevated at that time. With the cloud cover in place, low temperatures should only drop into the mid/upper 60s. .LONG TERM...(Friday through Wednesday) Issued at 402 AM CDT THU JUN 4 2015 Morning convection Friday will likely lay out some boundaries across northeast Kansas. These mesoscale boundaries will be a focus for additional scattered thunderstorm development during the afternoon and evening hours. Atmosphere is forecast to be unstable with CAPE in the 3000 J/kg to 4000 J/kg range in the afternoon and evening with no inhibition. Locally heavy rainfall will again be possible with high precipitable water in the column and increasing theta-e with the strengthening of the low level jet Friday night. Upper level ridge over the Central Plains will keep northern Kansas on the south edge of the westerlies and models continue to be consistent with flattening the ridge Saturday night as an upper level trough moves across the northern and Central Plains. The above feature will move a front into northern Kansas on Sunday. Strong to severe thunderstorms will be possible Saturday afternoon and night, especially north of Interstate 70 where instability and shear will be supportive of severe storms. Large hail and damaging winds along be the main hazards. Locally heavy rainfall will continue to be a concern Saturday night and again on Sunday. The front is still forecast to move through the forecast area on Monday then stall over southern Kansas Monday night before lifting northward again by Wednesday which will keep some small chances of precipitation in the forecast in the Monday to Wednesday period. Highs will generally be in the 80s with lows in the 60s to lower 70s. && .AVIATION...(For the 18Z TAFs through 18Z Friday Afternoon) Issued at 1240 PM CDT THU JUN 4 2015 Confidence even in the near term with respect to the TS is low. Nevertheless it appears as though storms could move into the TOP and FOE terminals shortly. I anticipate VFR conditions to be the prevailing condition unless a TS moves into the area. The environment remains favorable for another MCS to move across northern KS overnight. Again with little confidence, have only a VCTS in the forecast for now. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Friday afternoon FOR KSZ008>012- 020>024-026-036-038>040. && UPDATE...Wolters SHORT TERM...Hennecke LONG TERM...53 AVIATION...Wolters
Hazardous weather outlook, Jun 4, 4:41 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 441 AM CDT THU JUN 4 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-050945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 441 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED EARLY MORNING STORMS NEAR THE KANSAS/NEBRASKA BORDER SHOULD BECOME MORE WIDESPREAD AROUND SUNRISE AND TRACK SOUTHEAST INTO PORTIONS OF EAST CENTRAL KANSAS THROUGH THE MID TO LATE MORNING HOURS. THESE STORMS SHOULD REMAIN BELOW THE SEVERE LIMITS...HOWEVER CANNOT RULE OUT SOME SMALL HAIL OR GUSTY WINDS FROM ANY STRONGER STORMS. LOCALLY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 THROUGH 10 AM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS NORTH CENTRAL AND FAR NORTHERN KANSAS BEFORE SHIFTING SOUTHWARD THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY...ESPECIALLY NORTH OF INTERSTATE 70...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN BEING THE PRIMARY THREATS. ALSO CANNOT RULE OUT THE THREAT FOR AN ISOLATED TORNADO ACROSS FAR NORTH CENTRAL AND FAR NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES FOR THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH SUNDAY ACROSS THE OUTLOOK AREA. MANY OF THE FORECAST DETAILS WILL BE DRIVEN BY STORMS FROM THE PREVIOUS DAY...INCREASING UNCERTAINTY IN THE FORECAST. THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT WITH THE BEST CHANCES NEAR AND NORTH OF INTERSTATE 70. THESE STORMS COULD BE SEVERE AND PRODUCE DAMAGING WINDS...HAIL...AND HEAVY RAINFALL. FLASH FLOODING AND FLOODING OF STREAMS AND CREEKS IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS LATE THIS AFTERNOON THROUGH THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Jun 4, 12:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1203 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL KEATS 39.22N 96.71W
06/04/2015 E2.00 INCH RILEY KS PUBLIC
OBVERVED BY BRAND NEW SPOTTER WHO IS ALSO A VOLUNTEER
FIREFIGHTER.
&&
BDRAKELocal storm report, Jun 4, 12:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1212 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL CLAY CENTER 39.38N 97.12W
06/04/2015 E1.75 INCH CLAY KS LAW ENFORCEMENT
REPORT WAS FROM LAW ENFORCEMENT BUT COULD NOT VERIFY THE
EXACT SIZE OR GENERAL AMOUNT OF ANY GOLF BALL SIZE
STONES. MOST OF THE HAIL WAS NICKEL SIZE AT THE TIME.
&&
BDRAKELocal storm report, Jun 4, 12:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1232 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ST. GEORGE 39.19N 96.42W
06/04/2015 E0.75 INCH POTTAWATOMIE KS TRAINED SPOTTER
&&
BDRAKESpecial weather statement, Jun 4, 12:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1233 PM CDT THU JUN 4 2015
KSZ038-041800-
WABAUNSEE-
1233 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WABAUNSEE COUNTY...
THROUGH 100 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF NORTHERN WABAUNSEE COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE ALMA...MCFARLAND...PAXICO...MAPLE HILL AND KEENE.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 345 COULD
ALSO BE AFFECTED.
&&
LAT...LON 3893 9597 3900 9642 3904 9640 3905 9639
3909 9639 3917 9636 3915 9635 3917 9633
3915 9609 3914 9604 3912 9602 3914 9600
3911 9600 3911 9597 3910 9595
TIME...MOT...LOC 1733Z 277DEG 29KT 3907 9630Special weather statement, Jun 4, 1:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
101 PM CDT THU JUN 4 2015
KSZ038-039-041830-
SHAWNEE-WABAUNSEE-
101 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE AND NORTHERN
WABAUNSEE COUNTIES...
THROUGH 130 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
30 MPH ACROSS PORTIONS OF NORTHWESTERN SHAWNEE AND NORTHERN WABAUNSEE
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WILLARD...KEENE...SILVER LAKE AND DOVER.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 334 AND 353 COULD
ALSO BE AFFECTED.
&&
LAT...LON 3888 9598 3889 9636 3918 9607 3917 9607
3916 9606 3916 9609 3915 9609 3913 9604
3922 9603 3919 9567
TIME...MOT...LOC 1801Z 277DEG 22KT 3919 9592 3892 9619Local storm report, Jun 4, 1:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
108 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL ALMA 39.02N 96.29W
06/04/2015 E0.75 INCH WABAUNSEE KS EMERGENCY MNGR
&&
PHILLIPSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:27 AM CDT | Special Weather Statement | TOP | Cloud | 33 min |
| Jun 4, 12:55 AM CDT | Special Weather Statement | TOP | Brown | 35 min |
| Jun 4, 1:00 AM CDT | Special Weather Statement | TOP | Republic | 30 min |
| Jun 4, 1:29 AM CDT | Special Weather Statement | TOP | Cloud | 31 min |
| Jun 4, 1:46 AM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 4, 1:47 AM CDT | Special Weather Statement | TOP | Brown | 28 min |
| Jun 4, 1:57 AM CDT | Special Weather Statement | TOP | Republic | 33 min |
| Jun 4, 2:15 AM CDT | Special Weather Statement | TOP | Brown | 30 min |
| Jun 4, 2:45 AM CDT | Special Weather Statement | TOP | Brown | 30 min |
| Jun 4, 3:08 AM CDT | Special Weather Statement | TOP | Brown | 37 min |
| Jun 4, 3:45 AM CDT | Special Weather Statement | TOP | Brown | 30 min |
| Jun 4, 4:34 AM CDT | Special Weather Statement | TOP | Brown | 26 min |
| Jun 4, 4:43 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 32 min |
| Jun 4, 4:46 AM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 4, 7:07 AM CDT | Special Weather Statement | TOP | Washington | 23 min |
| Jun 4, 7:09 AM CDT | Special Weather Statement | TOP | Cloud | 36 min |
| Jun 4, 7:13 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 47 min |
| Jun 4, 7:29 AM CDT | Special Weather Statement | TOP | Washington | 46 min |
| Jun 4, 7:36 AM CDT | Special Weather Statement | TOP | Cloud | 24 min |
| Jun 4, 7:44 AM CDT | Special Weather Statement | TOP | Cloud | 31 min |
| Jun 4, 7:51 AM CDT | Special Weather Statement | TOP | Cloud | 24 min |
| Jun 4, 8:13 AM CDT | Special Weather Statement | TOP | Clay | 47 min |
| Jun 4, 8:55 AM CDT | Special Weather Statement | TOP | Marshall, Pottawatomie, Riley | 50 min |
| Jun 4, 9:11 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| Jun 4, 9:49 AM CDT | Special Weather Statement | TOP | Pottawatomie | 41 min |
| Jun 4, 10:39 AM CDT | Special Weather Statement | TOP | Jefferson | 51 min |
| Jun 4, 10:59 AM CDT | Special Weather Statement | TOP | Clay | 46 min |
| Jun 4, 11:49 AM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 26 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 29 min |
| Jun 4, 12:33 PM CDT | Special Weather Statement | TOP | Wabaunsee | 27 min |
| Jun 4, 1:15 PM CDT | Areal Flood Warning | TOP | Brown | 9 hr |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 28 min |
| Jun 4, 2:18 PM CDT | River Flood Warning | TOP | Marshall | 26 days |
| Jun 4, 2:18 PM CDT | River Flood Warning | TOP | Marshall | 64 hr |
| Jun 4, 2:18 PM CDT | River Flood Warning | TOP | Washington | 3 days |
| Jun 4, 3:20 PM CDT | River Flood Warning | TOP | Marshall | 4 days |
| Jun 4, 4:23 PM CDT | River Flood Warning | TOP | Nemaha | 36 hr |
| Jun 4, 6:34 PM CDT | Special Weather Statement | TOP | Marshall | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.